MAUDE Adverse Event Report: COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G14274
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, while performing a cystoscopy and using a open-end ureteral catheter, the catheter was broken right out of the package.No further device malfunction details are currently known.The issue with this device was discovered prior to making contact with the patient and it was not used.The procedure was completed "as normal".No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the alleged malfunction.No adverse effects were reported due to the alleged malfunction.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary: as reported, while performing a cystoscopy and using an open-end ureteral catheter, the catheter was broken right out of the package.No further device malfunction details are currently known.The issue with this device was discovered prior to making contact with the patient and it was not used.The procedure was completed "as normal".No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the alleged malfunction.No adverse effects were reported due to the alleged malfunction.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, manufacturing instructions, and quality control procedures and a visual inspection of the device were conducted during the investigation.One open-end ureteral catheter was returned for investigation.The device was returned in two segments.The proximal segment measured approximately 41cm, and the distal segment measured 27.5cm.The two fractures did not mate; approximately 7mm of catheter was not returned.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the manufacturing instructions or quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is included with instructions for use which caution, ¿ avoid bending or kinking the catheter prior to placement.Doing so could damage the integrity of the catheter and result in patient injury.If you encounter resistance while advancing or withdrawing the catheter, stop.Determine the cause of the resistance before proceeding.Do not withdraw catheter while deflected in cystoscope/endoscope.¿ based on the available information, cook has concluded that a cause for the reported issue could not be established.It was not possible to rule out shipping or handling as possible causes for the complaint.Cook will continue monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
OPEN-END URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11318599
Report Number1820334-2021-00319
Device Sequence Number4126062
Product Code KOD
UDI-Device Identifier00827002142749
UDI-Public(01)00827002142749(17)230715(10)13307533
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171662
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2023
Device Model NumberG14274
Device Catalogue Number020015
Device Lot Number13307533
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2021
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer04/05/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CYSTOSCOPE (BRAND UNKNOWN); WIRE - TBD WHICH ONE